I have headache every day, it's sometimes going away if I will take Advil, but mostly Advil is not helping me. I have mild headache on the side of my head. I am afraid that it can be brain tumor. I am so scared.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with your doctor.
Without the ability to examine you and obtain a history, I can not tell you what the exact cause of your symptoms is. However I will try to provide you with some useful information.
There are several causes of headaches. Headaches can be divided into primary and secondary. Primary headache disorders are headaches without a direct cause. These are diagnosed after secondary causes have been excluded. Secondary headache disorders are due to an underlying problem, there are many many causes but some include medication side effects, systemic illness, nervous system infection, tumors, bleeds in the brain or clots in the veins of the brain, and others. Primary headache disorders are MUCH more common than secondary ones. There are several primary headache disorders, over 50 different types. For example migraines, which usually a pulsating throbbing one-sided pain with nausea and discomfort in bright lights that lasts several hours. Or tension headaches.
Without further information about your headache, it is difficult to provide you with adequate information. However, it is important for you to understand that if you have not experienced headaches in the past and you are now having new head pains, seeing a neurologist is a good idea, just to make sure there is nothing serious causing this pain. Imaging of the brain may be indicated depending on your exact symptoms, your physical examination, and other factors
One of the most common causes of headaches in people with chronic headaches is called medication rebound or medication overuse headache: medications as simple as tylenol or advil if used too much can cause rebound headaches that are even worse then the headaches for which the medications were started for. This is very common and is most likely to occur with use of any medication for your headache more than a few times a week. The treatment is difficult, but basically involves weaning off the offending agent and replacing it with another that is later weaned off, combined with a more long-term solution. This should be done under strict guidance by a specialist, preferably a headache specialist, or else the headache will not improve and withdrawal side effects can occur.
I recommend you discuss your headache symptoms with your primary doctor (family physician/internist) and he/she can after examining you and obtaining a history determine if further testing is necessary or if you need to be referred to a neurologist.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Hi! I cannot believe that someone has the same thing for the same time than I do!
I have had a headache since 2 Thursdays ago (today 2 weeks). I take Excedrin Migraine but sometimes it doesn't even ease the pain.
I also have Celiac Disease and about once a month, something like a mild vertigo attack. I saw a Neurologist this past Monday and got an MRI and MRA done yesterday. I am still waiting for the report, I share your fear, between brain tumors, cerebral calcifications and aneurysms, there's no pretty outlook.
I am also getting an EEG on Tuesday (to discard the posibility of seizures, to give a name to my mini vertigo attacks). Sometimes it is a strong headache, on one side, then it shifts to the other side or it hurts just all over. Sometimes it's mild, but I always have a sense of being "slow" or "sleepy" even though I still take my morning cup of coffee, it feels like something you could shake off but it just doesn't go away, not with coffee, not with Advil, Aleve or Excedrin, not with the time going by. It's like I am not awake all the way, and it's scary. I have not lost any sense of balance or speech but I know it is not right.
I think you should see a Neurologist. Keep me posted if anything you have sounds like what I have. I'll let you know if they come up with anything, as it may just be the same you have.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.